Texas, 2014Tornado in Texas, April 13, 2014
April 13, 2014 · NWS SHV · 1 event in 1 county or zone
An upper level trough moved out of the Texas Hill Country and towards the region during the afternoon hours of April 13th. Thunderstorms developed well in advance of the trough across the region and these thunderstorms developed under the influence of relatively weak instability but strong low level and deep layer shear.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved out of the Texas Hill Country and towards the region during the afternoon hours of April 13th. Thunderstorms developed well in advance of the trough across the region and these thunderstorms developed under the influence of relatively weak instability but strong low level and deep layer shear. The result was a small, yet potent tornado that touched down just north of Pittsburg, Texas in Camp County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 1:21 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 13, 1:21 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT SUN APR 13 2014
.DISCUSSION...
A LINE OF DEVELOPING SHOWERS AND THUNDSTORMS...ALONG A LEADING
SHORT WAVE..SPREADING INTO NE TX...SE OK...AND EXTREE WESTERN AR
THIS AFTN. EXTENSIVE CLOUD COVER THIS AFTN MAY LIMIT
INSTABILITY...HOWEVER...40 TO 45 KT SOUTHERLY WINDS JUST ABOVE
BOUNDARY LAYER...PARTICULARLY NORTH OF I-20...PROVIDE AMPLE SHEAR
FOR SVR STORMS. REMOVED SVR MENTION BEHIND THIS INITIAL LINE FOR
EVENING HOURS...BUT WILL KEEP MENTION OF SVR IN AHEAD OF THIS LINE...
IN ADDITION TO STORMS THAT REDEVELOP LATE TONIGHT...OUT AHEAD OF
MAIN COLD FRONT. THIS FRONT WILL MOVE INTO NORTHERN PORTIONS OF
CWA LATE TONIGHT...AND SHOULD CLEAR AREA DURING MORNING HOURS...
LEAVING A PERIOD OF STRATIFORM RAIN...IN STRONGLY SATURATED
INVERSION IN LOW LVLS...ENDING DURG THE AFTN. ALSO ISSUES LAKE
WIND ADVISORY FOR AREA WITH COLD FRONT WINDS...NOON UNTIL MIDNIGHT.
ALONG WITH FALLING TEMPERATURES DURING THE DAY...A RARITY FOR MID APRIL...
WIND CHILLS MAY ALSO FALL INTO THE 20S DURG EVE GIVEN STRENGTH OF
WINDS AS TEMPS FALL THRU THE 40S...AND INTO 30S. FREEZE WARNINGS
FOR NORTHERN CWA NEED TO BE LOOKED AT FOR MONDAY NIGHT. HIGH
PRESSURE OVER AREA BY TUESDAY WITH STG RADIATIVE COOLING TUE NIGHT...
WILL HAVE TO LOOK AT NEAR FREEZING OVERNIGHT TEMPS POSSIBLE ACROSS
A LARGER SWATH TUE NIGHT. TEMPS WILL RETURN TO NEAR SEASONAL LATER
IN WEEK WITH POSSIBLE CONVECTION LATER IN WEEK AS BROAD UPPER
TROUGHING MOVG ACROSS REGION...AND THEN AGAIN POSSIBLY LOW POPS
SITUATION AGAIN FOR EASTER./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 64 37 62 35 / 60 40 20 10 10
MLU 67 67 37 60 34 / 60 60 40 10 10
DEQ 53 54 32 61 32 / 70 30 10 10 10
TXK 57 58 35 61 35 / 70 30 10 10 10
ELD 63 63 34 60 32 / 70 50 30 10 10
TYR 56 57 35 62 37 / 50 30 10 10 10
GGG 59 60 36 62 35 / 50 30 10 10 10
LFK 66 67 37 63 36 / 60 40 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Apr 13, 10:52 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT SUN APR 13 2014
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1152 AM CDT SUN APR 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS DEVELOPING NEAR DALLAS FORT WORTH...ARE EXPECTED TO
BECOME MORE INTENSE WITH DAYTIME HEATING...AS THEY TRACK INTO
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EARLY AFTERNOON
TODAY. THESE STORMS WILL MOVE INTO NORTHWEST LOUISIANA...SOUTHWEST
ARKANSAS...AND THE EAST TEXAS LAKES...LATER THIS AFTERNOON. THE
STORMS WILL FINALLY REACH NORTHCENTRAL LOUISIANA BY EARLY EVENING.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT TO SUPPORT
THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...INCLUDING
DISCRETE SUPERCELLS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. STORMS MAY
SUBSIDE LATER IN THE EVENING...WITH ANOTHER ROUND OF STRONG TO
SEVERE STORMS POSSIBLE...DURING THE LATE NIGHT HOURS AHEAD OF A
STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY MORNING. LOCALLY HEAVY
RAINFALL WILL ALSO BE A CONCERN WITH RAINFALL TOTALS OF TWO TO
THREE INCHES EXPECTED IN SOME AREAS...ESPECIALLY ACROSS NORTHERN
LOUISIANA AND SOUTHERN ARKANSAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A FEW STRONG THUNDERSTORMS...MAY LINGER INTO THE MORNING HOURS ON
MONDAY...BEFORE THE COLD FRONT CLEARS OUT OF THE AREA. A CHANCE
FOR THUNDERSTORMS WILL RETURN LATE THURSDAY INTO FRIDAY AHEAD OF
ANOTHER COLD FRONT MOVING INTO THE REGION. HOWEVER...NO
SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.
VII
Tornado, Camp
- When
- April 13, 2:46 PM CST to 2:47 PM CST
- Where
- Camp County, 1.26 mi N of Pittsburg to 1.5 mi NNE of Pittsburg
- Rating
- EF0
- Path length
- 0.28 mi
- Path width
- 25 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.018, -94.967
NWS conducted a storm survey in Camp County and determined that a weak EF0 tornado touched down just north of Pittsburg, Texas. This storm damaged a few businesses along Hwy. 271. A number of billboard signs were damaged and a few businesses sustained roof damage and wall damage. A local bank was able to capture video of the small tornado with its outside security camera. Estimated peak winds with this small tornado were estimated to be between 70 and 75 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, April 13 to 20, 2014$811,000 · 1 in hail · 29 events
- Tornado and Hail in Arkansas, April 13, 2014$203,000 · EF1 · 11 events
- Hail in Texas, April 13 to 14, 2014$348,000 · 2 in hail · 21 events
- Tornado in Texas, April 13, 20141 injured · $120,000 · EF1 · 1 event
- Flooding in New York, April 13 to 19, 2014$325,000 · 2 events
- Hail and Damaging Winds in Oklahoma, April 13, 2014$27,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Kansas, April 13, 20142 in hail · 38 events
- Hail and Damaging Winds in Missouri, April 13, 20142 injured · 1 in hail · 14 events
- Hail and Damaging Winds in Missouri, April 13, 2014$17,000 · 58 kt wind · 15 events
- Tornadoes and Hail in Oklahoma, April 13, 2014EF0 · 20 events
- Cold in Texas, April 13 to 14, 201420 events
- Winter Storm and Hail in Nebraska, April 13, 20141 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501736.